Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 145, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 5, 2011, 7:51 AM CDT for 12 counties in Mississippi. It was in force for 114 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2011, 7:51 AM CDT (12:51 UTC)
- Expired
- Sep 5, 2011, 9:45 AM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Hinds County, MS, Holmes County, MS, Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Smith County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 8:00 AM CDT | FLASH FLOOD | Flowood, MS | CREEK RUNNING UNDER FLOWOOD DRIVE AT AIR NATIONAL GUARD BASE WELL OUT OF ITS BANKS. WATER PARTIALLY OVER FLOWOOD DRIVE...AND COMPLETELY COVERING ACCESS ROAD TO ANGB OFF OF FLOWOOD DRIVE. |
| Sep 5, 8:00 AM CDT | FLASH FLOOD | Forest, MS | RADIO STATION WQST IS FLOODED. |
| Sep 5, 8:00 AM CDT | FLASH FLOOD | Ridgeland, MS | BRASHEARS CREEK WELL OUT OF ITS BANKS. RICE ROAD CLOSED DUE TO WATER ACROSS IT. |
| Sep 5, 9:10 AM CDT | FLASH FLOOD | Forest, MS | NUMEROUS ROADS FLOODED IN SCOTT COUNTY. WATER ACROSS INTERSTATE 20 BETWEEN MILE MARKERS 77 AND 80. INTERSTATE MAY HAVE TO BE CLOSED. STRUCTURES FLOODED IN FOREST ON SOUTH MAIN STREET. |
| Sep 5, 9:10 AM CDT | FLASH FLOOD | Ludlow, MS | HOMES AND STRUCTURES FLOODING IN THE LUDLOW COMMUNITY. PEOPLE ARE TRAPPED. |
| Sep 5, 9:10 AM CDT | FLASH FLOOD | Star, MS | SEVERAL ROADS IN SOUTHERN RANKIN COUNTY FLOODED WITH SEVERAL FEET OF WATER. AT LEAST A COUPLE OF WATER RESCUES HAD TO BE MADE BY BOAT. |
| Sep 5, 9:10 AM CDT | FLASH FLOOD | Way, MS | BRIDGE WASH OUT ON BROWN ROAD EAST OF WAY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659
WGUS54 KJAN 051251
FFWJAN
MSC007-049-051-079-089-099-101-121-123-129-159-163-051445-
/O.NEW.KJAN.FF.W.0145.110905T1251Z-110905T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
751 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
EXTREME SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
WESTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PHILADELPHIA...
WESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...
SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 945 AM CDT
* AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SHOWERS PRODUCING RAIN ALONG A LINE EXTENDING FROM CARTHAGE TO
PULASKI...OR ALONG A LINE EXTENDING FROM CARTHAGE TO 11
MILES SOUTHEAST OF MORTON. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN INCH...HAVE
OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWDVILLE...NESHOBA...DIXON...TUSCOLA...MADDEN...RENFROE...
SINGLETON...HOMEWOOD...HILLSBORO...STEELE...LAWRENCE...ROBERTS...
STRATTON...PINEVILLE...BURNS...PEARL RIVER...DECATUR AND CONEHATTA
* ALTHOUGH THE RAIN WILL BECOME LIGHT OVER HINDS...RANKIN...MADISON...
AND YAZOO COUNTIES OVER THE NEXT HOUR...THE EXCESSIVE RAINFALL THAT
HAS OCCURRED IS STILL PRODUCING FLASH FLOODING IN THESE AREAS. PLEASE
STAY VIGILANT AND AWARE OF RAPIDLY RISING WATER. HIGH WATER RESCUES AND
EVACUATIONS HAVE OCCURRED THIS EARLY MORNING AND SOME AREAS REMAIN AT
RISK FOR THIS POSSIBILITY THROUGH THE NEXT COUPLE OF HOURS.
RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3223 8932 3204 8933 3205 9053 3257 9053
3274 9027 3292 8996 3295 8971 3295 8912
3223 8908
$$
JA2 follow-up statements
487
WGUS74 KJAN 051350
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
850 AM CDT MON SEP 5 2011
MSC007-049-051-079-089-099-101-121-123-129-159-163-051445-
/O.CON.KJAN.FF.W.0145.000000T0000Z-110905T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-WINSTON MS-SMITH MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-
MADISON MS-LEAKE MS-HOLMES MS-HINDS MS-YAZOO MS-
850 AM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SOUTHEASTERN YAZOO...HINDS...EXTREME SOUTHEASTERN HOLMES...LEAKE...
MADISON...WESTERN NESHOBA...WESTERN NEWTON...RANKIN...SCOTT...
NORTHERN SMITH...SOUTHWESTERN WINSTON AND SOUTHERN ATTALA COUNTIES...
AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT MOSTLY LIGHT RAIN ACROSS THESE AREAS. ESTIMATED RADAR RAINFALL
AMOUNTS OF LESS THAN AN ONE HALF OF AN INCH HAVE OCCURRED IN THE PAST HOUR.
**THE FLASH FLOOD WARNING IS DUE TO REMNANT HIGH WATER AND ADDITIONAL
RUN-OFF THAT MAY COULD CONTINUE TO CAUSE STREAMS...CREEKS...AND
POORLY-DRAINED URBAN AREAS...SWELL AND CAUSE ADDITIONAL FLOODING. PLEASE
STAY VIGILANT OF DETOURS WHILE DRIVING AND DO NOT CROSS ANY FLOWING
WATER. RAIN WILL SLOWLY TAPPER OFF THROUGH THE REMAINING MORNING HOURS
BUT WATER WILL BE SLOW TO DRAIN DUE GREATLY SATURATED GROUNDS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWPORT...EDINBURG...RENFROE...SINGLETON...THOMASTOWN...FARMHAVEN...
WAY...ANNANDALE...CAMERON...CAMDEN...SHARON...GLUCKSTADT...VAUGHAN...
MYRLEVILLE...BROWNSVILLE...POCAHONTAS...LEESBURG...GOSHEN SPRINGS...
FANNIN...FORKVILLE...BRANCH...LUDLOW...PISGAH...RIDGELAND...
PICKENS...PELAHATCHIE...PEARL RIVER...PEARL...MADISON...JACKSON...
FLOWOOD...FLORA...CLINTON...CANTON...BRANDON AND BOLTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3223 8932 3204 8933 3205 9053 3257 9053
3274 9027 3292 8996 3295 8971 3295 8912
3223 8908
$$240
WGUS74 KJAN 051415
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
915 AM CDT MON SEP 5 2011
MSC007-049-051-079-089-099-101-121-123-129-159-163-051445-
/O.CON.KJAN.FF.W.0145.000000T0000Z-110905T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-WINSTON MS-SMITH MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-
MADISON MS-LEAKE MS-HOLMES MS-HINDS MS-YAZOO MS-
915 AM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SOUTHEASTERN YAZOO...HINDS...EXTREME SOUTHEASTERN HOLMES...LEAKE...
MADISON...WESTERN NESHOBA...WESTERN NEWTON...RANKIN...SCOTT...
NORTHERN SMITH...SOUTHWESTERN WINSTON AND SOUTHERN ATTALA COUNTIES...
AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT LIGHT RAIN SHOWERS NEAR LUDLOW...OR 13 MILES NORTHWEST OF MORTON.
THE SHOWERS WERE SLOWLY TAPERING OFF. HOWEVER...DANGEROUS FLOODING
CONDITIONS CONTINUE.
***REPORTS FROM SCOTT COUNTY LAW ENFORCEMENT STATE ONGOING WATER RESCUES
OF PATRONS TRAPPED DUE TO HIGH WATER IN THE LUDLOW COMMUNITY. NUMEROUS
CITY ROADS OF LUDLOW...MORTON...AND FOREST ARE CLOSED WITH WATER
INUNDATING SOME STRUCTURES ON SOUTH MAIN IN FOREST COMMUNITY. THE
MISSISSIPPI DEPARTMENT OF TRANSPORTATION HAS BEEN DISPATCHED TO WATER
POTENTIALLY COVERING EAST-BOUND LANES OF I-20 AS SOME AREAS MAY BE CLOSED
OFF BETWEEN MILE MARKERS 77 TO 85. NUMEROUS COUNTY AND CITY ROADS THROUGH
OUT THE COUNTY ARE INUNDATED WITH WATER. PLEASE USE EXTREME CAUTION IF
WITHIN THIS AREA.***
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWPORT...DOWDVILLE...NESHOBA...DIXON...TUSCOLA...MADDEN...
EDINBURG...RENFROE...SINGLETON...THOMASTOWN...FARMHAVEN...WAY...
CAMERON...CAMDEN...SHARON...VAUGHAN...MYRLEVILLE...PROSPECT...
PICKENS...PEARL RIVER...FLORA...CARTHAGE AND CANTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3223 8932 3204 8933 3205 9053 3257 9053
3274 9027 3292 8996 3295 8971 3295 8912
3223 8908
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:39 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 5, 4:39 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
439 AM CDT MON SEP 5 2011
.DISCUSSION...
...EXTREMELY HEAVY RAIN TO CONTINUE OVER CENTRAL/EASTERN MS TODAY
ALONG WITH ISOLATED TORNADOES...
LATEST RADAR IMAGERY SHOWS TROPICAL DEPRESSION LEE SLOWLY MOVING
EAST TONIGHT...WITH A WIDESPREAD AREA OF HEAVY RAIN LOCATED ALL
ACROSS EASTERN MS. THE HEAVIEST PRECIP IS ASSOCIATED WITH AN INTENSE
AREA OF CONVERGENCE/DEFORMATION AXIS STRETCHED GENERALLY ALONG THE
NATCHEZ TRACE PKY NORTH OF JACKSON. ACROSS THESE AREAS RAINFALL
RATES ARE QUITE IMPRESSIVE...WITH SURFACE OBSERVATIONS INDICATING
2+IN/HR OVER A LARGE AREA. UNFORTUNATELY THE HEAVY RAINS ARE NOT
GOING TO END EARLY THIS MORNING. THE AFOREMENTIONED DEFORMATION AXIS
IS GOING TO SHIFT SLOWLY EAST DURING THE DAY TODAY AS LEE SHIFTS
EAST FOCUSING THE HEAVIEST RAINS FOR TODAY EAST OF I-55 AND NORTH OF
I-20. ACROSS THIS AREA...ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES
WILL BE POSSIBLE WITH LOCAL ACCUMULATIONS OF 5 TO 6 INCHES NOT OUT OF
THE QUESTION...ESPECIALLY OVER NORTHEAST PORTIONS OF THE ARKLAMISS.
WIDESPREAD FLASH FLOODING IS LIKELY AS A RESULT...POSSIBLY LEADING
TO FLOODED HOMES AND WATER RESCUES. HWO AND GRAPHICS WILL BE UPDATED
TO REFLECT CURRENT THOUGHTS.
THE HEAVIEST RAINS THIS EVENING WILL BE ACROSS THE GOLDEN TRIANGLE
AREA BEFORE THE HIGHEST RAINFALL RATES SHIFT INTO ALABAMA SOMETIME
AFTER MIDNIGHT. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT
FOR NORTHEASTERN COUNTIES ACCORDINGLY.
IN ADDITION TO THE RAIN A FEW TORNADOES ARE GOING TO BE POSSIBLE
ACROSS FAR EASTERN MS TODAY IN A PSUEDO WARM SECTOR WHERE THE BEST
LOW LEVEL INSTABILITY AND SHEAR WILL BE LOCATED. A TORNADO WATCH IS
IN EFFECT FOR EASTERN MS UNTIL 7AM...AND WILL LIKELY NEED TO BE
EXTENDED INTO TODAY FOR ALL OR A PORTION OF THE CURRENT WATCH.
SURFACE WINDS WILL CONTINUE TO BE GUSTY TODAY AS A STRONG SURFACE
PRESSURE GRADIENT REMAINS DRAPED ACROSS THE REGION. THE HIGHEST
WINDS WILL BE LOCATED SOUTH OF I-20 WHERE SUSTAINED WINDS NEAR 25
MPH WILL BE MOST PROBABLE...WITH SLIGHTLY LOWER SPEEDS EXPECTED TO
THE NORTH. WHILE MARGINAL THE FURTHER NORTH YOU GO...WILL CONTINUE A
WIND ADVISORY FOR THE ENTIRE REGION THROUGH THIS EVENING. THE
ADVISORY WILL PROBABLY NEED TO BE EXTENDED ACROSS SOUTHEASTERN ZONES
FOR TONIGHT.
THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF LEE WILL NOT BE IN ANY
HURRY TO LIFT OUT OF THE TN VALLEY THIS WEEK. LOW LEVEL MOISTURE/
CLOUD COVER WILL BE STUBBORN TO CLEAR OUT EAST OF I-55 AS A RESULT.
A COMBINATION OF COOLER AIR BEHIND A COLD FRONT THAT WILL SWEEP
ACROSS THE REGION IN WAKE OF LEE AND THE PROXIMITY OF THE UPPER LOW
WILL USHER IN MUCH COOLER TEMPS BEHIND THIS SYSTEM. HIGHS TODAY AND
TUE WILL ONLY CLIMB INTO THE 70S...WHILE LOWS TUE NIGHT FALL INTO
THE MID 50S.
THE 00Z ECMWF WAS LEANED ON FOR MOST OF THE FORECAST ELEMENTS...AS
THE 00Z GFS SEEMED A BIT FAST TO CLEAR THINGS OUT. SEVERAL CHANGES
TO THE GFS MOS GUIDANCE WERE NEEDED AS A RESULT. HIGHS TODAY AND TUE
WERE DROPPED TO ACCOUNT FOR THE ADDI TONAL CLOUD COVER EXPECTED(AND
RAINS TODAY)...WITH LOWS TONIGHT INCREASED A BIT FOR THE SAME
REASON. POPS FOR TONIGHT AND TUE WERE INCREASED ACROSS EASTERN AREAS
TO ACCOUNT FOR THE SLOWER SOLUTION. /BK/
WEDNESDAY THROUGH NEXT WEEKEND...
THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF TD LEE WILL MEANDER
AROUND WELL TO THE NORTH OF THE ARKLAMISS. SURFACE HIGH PRESSURE
WILL HELP TO MAINTAINING DRY AND MUCH COOLER CONDITIONS OVER THE
FORECAST AREA WITH NIGHTTIME LOWS DIPPING INTO THE 50S. /EC/
&&
.AVIATION...
REMNANTS OF TROPICAL DEPRESSION LEE ARE GOING TO PLAGUE THE REGION
TODAY WITH GUSTY E TO N SFC WINDS AND MVFR/IFR CIGS AND VSBYS.
GRADUAL CLEARING FROM THE W WILL OCCUR THRU THE DAY AS DRIER AIR
BEHIND A COLD FRONT MAKES ITS WAY INTO THE REGION. SOME UNCERTAINTY
EXISTS AS TO HOW WDSPRD IFR CIGS WILL BE LATE MORNING INTO THE AFTN.
XPCT OVERALL IMPROVEMENT TO MVFR TO OCCUR AFTER SUNRISE HOWEVER A
CONTINUATION OF IFR CONDS INVOF OF HEAVY RAIN AREAS IS LIKELY.
EXTREME CAUTION IS ADVISED IF PLANNING FLIGHT IN EASTERN MS TODAY.
NOT ONLY WILL WINDS BE STRONG AND PRECIP EXTREME AT TIMES...ISOLATED
TORNADOES WILL ALSO BE PSBL. /BK/
&&
.HYDROLOGY...
SEVERAL AREA RIVERS ARE EXPECTED TO RISE INTO FLOOD STAGE TODAY AS A
RESULT OF THE HEAVY RAIN THAT CONTINUES TO FALL. A WIDESPREAD AREA
OF 7 TO 10 INCHES OF RAINFALL HAS ALREADY ACCUMULATED ACROSS
SOUTHCENTRAL MS...WITH SIMILAR PRECIP TOTALS POSSIBLE ACROSS
NORTHEAST MS AFTER TODAYS RAINS. A MORE COMPREHENSIVE DISCUSSION
REGARDING THESE CONDITIONS IS FORTHCOMING. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 60 75 54 / 100 29 14 7
MERIDIAN 77 63 75 56 / 100 75 39 9
VICKSBURG 73 58 78 51 / 75 9 12 6
HATTIESBURG 79 64 79 55 / 100 29 14 3
NATCHEZ 73 58 75 53 / 89 9 0 1
GREENVILLE 74 58 75 53 / 23 6 12 6
GREENWOOD 73 59 74 54 / 82 29 14 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ028>033-037>039-
044>046-050>052.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ026-027-036-042-
043-048-049-054>058-062>066-072>074.
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
BK/ECHazardous weather outlook, Sep 5, 5:58 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 558 AM CDT MON SEP 5 2011 MSZ029>033-037>039-044>046-050>052-061100- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TODAY AND INTO THIS EVENING. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH THIS EVENING WILL RANGE BETWEEN 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS AN APPROACHING WEATHER SYSTEM CONTINUES TO PIVOT INTO THE AREA FROM THE WEST. THE INTERACTION OF THIS SYSTEM WITH THE REMNANTS OF TROPICAL DEPRESSION LEE WILL PRODUCE VERY HEAVY RAIN THAT WILL MAINTAIN THE RISK OF FLASH FLOODING ACROSS THE AREA. NORTHEASTERLY WINDS OF 15 TO 25 MPH WILL BE POSSIBLE THROUGH THE DAY TODAY. THE WINDS WILL BEGIN TO SHIFT TO THE NORTH WITH TIME...AND SHOULD BEGIN TO DIMINISH TONIGHT. ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT TODAY ACROSS FAR EASTERN AREAS NEAR THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH MOST OF THE HEAVY RAIN POTENTIAL WILL HAVE ENDED BY TUESDAY MORNING...BRIEF HEAVY RAIN MAY BE POSSIBLE EARLY ON. WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING AS WELL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. MSZ043-048-049-054>058-062>066-072>074-061100- MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN WILL CONTINUE ALONG AND EAST OF THE I-55 CORRIDOR THIS MORNING...AND EAST OF I-55 THIS AFTERNOON...AS THE REMNANTS OF TROPICAL DEPRESSION LEE INTERACT WITH A WEATHER SYSTEM PIVOTING INTO THE AREA FROM THE WEST. ADDITIONAL RAINFALL ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FEW TORNADOES WILL BE POSSIBLE TODAY EAST OF A PELAHATCHIE TO COLLINS LINE WHERE THE BEST COMBINATION OF LOW LEVEL SHEAR AND INSTABILITY WILL BE LOCATED. EASTERLY TO NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY AND INTO THIS EVENING. THE WINDS WILL BEGIN TO DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING BEFORE SUBSIDING DURING THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-061100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TODAY...ESPECIALLY ACROSS THE DELTA AREAS. THE WINDS WILL BEGIN TO DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Sep 5, 6:38 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM NON-TSTM WND GST 8 E PHILADELPHIA 32.77N 88.97W
09/05/2011 E45 MPH NESHOBA MS EMERGENCY MNGR
TREE DOWN ACROSS ROUTE 2642
&&
ECLocal storm report, Sep 5, 6:46 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM TORNADO RALEIGH 32.03N 89.52W
09/05/2011 SMITH MS PUBLIC
POSSIBLE TORNADO...NUMEROUS TREES DOWN IN RALEIGH AREA
&&
ECLocal storm report, Sep 5, 6:54 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST RIDGELAND 32.42N 90.13W
09/05/2011 E45 MPH MADISON MS LAW ENFORCEMENT
TREE DOWN ON A POWER LINE ON LIVINGSTON ROAD...REPORTED
BY RIDGELAND PD
&&
ECLocal storm report, Sep 5, 6:57 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST CRYSTAL SPRINGS 31.99N 90.36W
09/05/2011 E45 MPH COPIAH MS EMERGENCY MNGR
A FEW TREES DOWN IN THE CRYSTAL SPRINGS AREA
&&
ECLocal storm report, Sep 5, 7:10 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 2 N MADDEN 32.71N 89.35W
09/05/2011 LEAKE MS PUBLIC
HWY 488 NEAR JOLLY RD FLOODED
&&
CARPENTRLocal storm report, Sep 5, 7:21 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM NON-TSTM WND GST 5 SE VICKSBURG 32.28N 90.81W
09/05/2011 E45 MPH WARREN MS EMERGENCY MNGR
A FEW TREES HAVE BEEN BLOWN DOWN ACROSS THE COUNTY FROM
STRONG GRADIENT WINDS BEHIND THE RAIN. A CAR STRUCK A
TREE ON HWY 27 SOUTH OF I-20 INJURING ONE OCCUPANT. A FEW
POWER OUTAGES ARE ALSO OCCURRING.
&&
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:16 PM CDT | Tornado Warning | JAN | Forrest | 59 min |
| Sep 4, 7:53 PM CDT | Tornado Warning | JAN | Forrest | 37 min |
| Sep 4, 8:00 PM CDT | Tornado Warning | JAN | Covington | 30 min |
| Sep 4, 8:55 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 54 min |
| Sep 4, 8:56 PM CDT | Tornado Warning | JAN | Covington, Smith | 49 min |
| Sep 4, 9:20 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Madison, Newton, Rankin and 5 more | 3 hr |
| Sep 4, 9:44 PM CDT | Tornado Warning | JAN | Jasper, Smith | 46 min |
| Sep 4, 9:50 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 25 min |
| Sep 4, 10:21 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Covington, Jefferson, Jefferson Davis, Lawrence and 2 more | 3 hr |
| Sep 4, 10:39 PM CDT | Tornado Warning | JAN | Smith | 36 min |
| Sep 5, 12:01 AM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Sep 5, 12:14 AM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Leake, Madison, Neshoba and 6 more | 6 hr |
| Sep 5, 12:33 AM CDT | Tornado Warning | JAN | Newton | 42 min |
| Sep 5, 12:59 AM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Sep 5, 1:00 AM CDT | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 6 hr |
| Sep 5, 1:42 AM CDT | Tornado Warning | JAN | Rankin | 33 min |
| Sep 5, 2:24 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster and 2 more | 6 hr |
| Sep 5, 2:35 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 5, 2:54 AM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Sep 5, 2:58 AM CDT | Tornado Warning | JAN | Newton, Scott | 47 min |
| Sep 5, 3:02 AM CDT | Tornado Warning | JAN | Neshoba | 43 min |
| Sep 5, 3:13 AM CDT | Tornado Warning | JAN | Smith | 32 min |
| Sep 5, 3:35 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Newton, Noxubee, Winston | 4 hr |
| Sep 5, 4:01 AM CDT | Tornado Warning | JAN | Scott | 30 min |
| Sep 5, 4:37 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Sep 5, 4:42 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Sep 5, 4:52 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Newton, Scott | 22 min |
| Sep 5, 5:01 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 59 min |
| Sep 5, 5:34 AM CDT | Tornado Warning | JAN | Scott | 25 min |
| Sep 5, 6:10 AM CDT | Flash Flood Warning | JAN | Attala, Copiah, Hinds, Holmes, Jasper, Leake and 9 more | 110 min |
| Sep 5, 6:29 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lowndes, Noxubee, Oktibbeha, Webster | 2 hr |
| Sep 5, 7:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee, Oktibbeha and 1 more | 2 hr |
| Sep 5, 8:25 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Grenada, Montgomery, Webster and 1 more | 2 hr |
| Sep 5, 8:31 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 3 more | 4 hr |
| Sep 5, 8:38 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 2 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Attala | 31 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 31 hr |
| Sep 5, 9:44 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Sep 5, 9:47 AM CDT | Flash Flood Warning | JAN | Copiah, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 118 min |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 8 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Lawrence | 10 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Marion | 3 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Simpson | 30 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Lowndes | 10 hr |
| Sep 5, 11:19 AM CDT | River Flood Warning | JAN | Clay, Lowndes | 10 hr |
| Sep 5, 11:22 AM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 24 hr |
| Sep 5, 11:31 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott, Smith | 3 hr |
| Sep 5, 2:38 PM CDT | Areal Flood Warning | JAN | Leake, Neshoba, Newton, Scott | 8 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.